Ohio, 2002

Damaging Wind in Ohio, July 26 to 27, 2002

July 26 to 27, 2002 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 26, 11:10 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 26, 11:10 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EST FRI JUL 26 2002

POTENTIAL FOR SEVERE THIS AFTERNOON BEING MONITORED. LATEST RUC
SHOWING GOOD DESTABILIZATION THROUGH 21Z. A FEW ISOLD CELLS ALONG
NRN TIER SHOULD LAY OUT DECENT E-W BOUNDARY ACROSS FA. LATEST
RUC FORECAST SHOWING CAPES INCREASING TO 3.0-3.5 KJ/KG FROM NCNTL IL
TO SWRN FA. MSAS LI ALREADY TO M7C. TIGHT LOWLEVEL THETA E GRADIENT
TO BE TAPPED BY 25 KT WSWLY 8H JETLET LATER THIS AFTERNOON. SUSPECT
TO BEGIN TO SEE SOME VEERING AT LOW LEVELS IN PROFILER/VWP DATA.
POTENTIAL DOWNSIDE THAT MAY PRECLUDE SEVERE DEVELOPMENT IS INITIAL
LACK OF CONVECTIVE INHIBITION...RUC INDICATES SOME CONVECTIVE
INHIBITION THROUGH 21Z ALTHOUGH LATEST ETA AND 88D DATA NOT
SUPPORTING THAT IDEA. THE PRIMARY THREAT WOULD BE WIND WITH DRY MID
LEVEL AIDING DOWNDRAFT POTENTIAL. HAIL LESS OF A THREAT WITH FAIRLY
HIGH WET BULB ZERO AND WARM CLOUD DEPTH. ANTICIPATED STORM MOTION AND
SWLY LOWLEVEL JET IMPINGING ON HIGH THETA-E AIR/PWAT 1.9 INCHES AND
PRESENCE OF E-W OUTFLOW BOUNDARY WL GIVE AT LEAST SOME CONCERN FOR
REPEATING HEAVY RAFL.

.IWX...NONE.
PBM

In the hours before

Special weather statement, Jul 26, 11:55 AM EST, 35 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-262230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 AM EST FRI JUL 26 2002

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

MOIST AND UNSTABLE AIR WAS IN PLACE ACROSS NORTH CENTRAL ILLINOIS
INTO NORTHWEST OHIO. AS THE AIR MASS CONTINUES TO DESTABILIZE AND AS
AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE GREAT LAKES...LOOK FOR
THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY. THERE IS A
SLIGHT RISK THAT A FEW OF THESE STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS TO 65 MPH. WHILE DAMAGING WIND IS THE GREATEST
THREAT...LARGE HAIL IS ALSO POSSIBLE IN THE STRONGEST STORMS.

THE BEST CHANCES FOR SEVERE WEATHER WOULD BE BETWEEN 1 PM EST AND 6
PM EST...AND MAINLY ALONG AND SOUTH OF A WINAMAC INDIANA TO
HILLSDALE MICHIGAN LINE. THE BIGGEST THREAT FOR SEVERE WEATHER WILL
BE DAMAGING WINDS...HOWEVER LARGE HAIL IS POSSIBLE IN THE STRONGEST
STORMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.CRH.NOAA.GOV/IWX

The radar

The Northern Indiana radar (KIWX), 131 km away, was scanning. The volume nearest the first event began at 17:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
July 26, 12:30 PM EST to July 27, 12:30 PM EST
Where
Henry County, 2 mi N of Napoleon
Reported by
NEWSPAPER
Coordinates
41.417, -84.133

Power lines and a pole reported down north of Napoleon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306632.